Format

Send to

Choose Destination
See comment in PubMed Commons below
Gastrointest Cancer Res. 2013 Jan;6(1):11-6.

Hepatic encephalopathy associated with cancer or anticancer therapy.

Author information

  • 1Department of Medicine Royal Hobart Hospital Tasmania, Australia.

Abstract

Hepatic encephalopathy is an uncommon cause of neurologic deterioration associated with hyperammonemia, which results from hepatic dysfunction or altered ammonia metabolism. Often overlooked, hyperammonemia may occur via any of several pathophysiological processes, and in the setting of malignancy, it is a potentially reversible cause of confusion and coma. Hepatic dysfunction as a result of malignant infiltration, chemotherapeutic toxicities, targeted anticancer therapies, reactivation hepatitis, portosystemic shunting, and transarterial chemoembolization (TACE) is discussed, and an approach to etiological diagnosis and management is outlined.

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for PubMed Central
    Loading ...
    Write to the Help Desk